Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 23, 2008, 3:15 PM MDT for 16 counties in Nebraska. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 3:15 PM MDT (21:15 UTC)
- Expired
- May 24, 2008, 1:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 232115 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT FRI MAY 23 2008 ...STRONG WINDS ARE EXPECTED ACROSS MUCH OF WESTERN NEBRASKA THROUGH FRIDAY EVENING... .A DEVELOPING CYCLONE OVER EASTERN COLORADO WILL FAVOR THE CONTINUED OCCURRENCE OF STRONG GUSTY WINDS FROM THE EAST THROUGH FRIDAY EVENING. NEZ004-005-022>025-035>037-056>059-069>071-094-240400- /O.NEW.KLBF.WI.Y.0015.080523T2115Z-080524T0400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 415 PM CDT FRI MAY 23 2008 /315 PM MDT FRI MAY 23 2008/ ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING. STRONG GUSTY WINDS WILL CONTINUE INTO FRIDAY EVENING AS A STORM SYSTEM DEVELOPS OVER EASTERN COLORADO. WINDS OF 30 TO 40 MPH FROM THE EAST ARE EXPECTED...WITH SOME GUSTS EXCEEDING 50 MPH. THUNDERSTORMS WILL CONTINUE MOVING NORTH ACROSS THE REGION FRIDAY NIGHT...WITH EVEN STRONGER GUSTS OCCURRING LOCALLY FOR THOSE AREAS THAT RECEIVE A PASSING THUNDERSTORM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KLBF 240349 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1049 PM CDT FRI MAY 23 2008 NEZ036-037-056>059-069>071-240500- /O.CAN.KLBF.WI.Y.0015.000000T0000Z-080524T0400Z/ MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 1049 PM CDT FRI MAY 23 2008 /949 PM MDT FRI MAY 23 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND IN CENTRAL AND SOUTHWEST NEBRASKA HAS DIMINISHED TO LESS THAN 30 MPH SUSTAINED. $$ NEZ004-005-022>025-035-094-240700- /O.EXT.KLBF.WI.Y.0015.000000T0000Z-080524T0700Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...CODY... MERRIMAN...KILGORE 1049 PM CDT FRI MAY 23 2008 /949 PM MDT FRI MAY 23 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CDT /1 AM MDT/ SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM CDT /1 AM MDT/ SATURDAY. STRONG GUSTY WINDS WILL CONTINUE INTO LATE TONIGHT AS A STORM SYSTEM DEVELOPS OVER EASTERN COLORADO. WIND OF 30 TO 40 MPH FROM THE EAST ARE EXPECTED...WITH SOME GUSTS EXCEEDING 50 MPH. THUNDERSTORMS WILL CONTINUE MOVING NORTH ACROSS THE REGION FRIDAY NIGHT...WITH EVEN STRONGER GUSTS OCCURRING LOCALLY FOR THOSE AREAS THAT RECEIVE A PASSING THUNDERSTORM. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPRINGER
000 WWUS73 KLBF 240716 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 AM CDT SAT MAY 24 2008 NEZ004-005-022>025-035-094-240830- /O.EXP.KLBF.WI.Y.0015.000000T0000Z-080524T0700Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...CODY... MERRIMAN...KILGORE 216 AM CDT SAT MAY 24 2008 /116 AM MDT SAT MAY 24 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED EAST WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO STAY BELOW 30 MPH. A FEW GUSTS TO 35 MPH WILL STILL BE POSSIBLE OVERNIGHT. $$ MASEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 23, 2:32 PM MDT, 43 minutes earlier.
Area forecast discussion, May 23, 2:32 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT FRI MAY 23 2008 .SYNOPSIS... 996 MB SURFACE LOW DEEPENING OVER NORTHEAST COLORADO WITH INVERTED TROUGH INTO EASTERN WYOMING AND WARM FRONT EAST TO WEST ORIENTED THROUGH CENTRAL KANSAS TRAILING COLD FRONT DRY LINE INTO THE TEXAS PANHANDLE. && .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM WITH NAM SLIGHTLY FASTER IN EJECTING SHORTWAVE AROUND THE BASE OF UPPER TROUGH THIS EVENING. HAVE USED A BLEND FOR THE FORECAST. VGP FOCUSING ALONG FRONTAL BOUNDARY WHICH IS PROGGED TO LIFT NORTH TODAY WITH LITTLE SIGN OF MOVEMENT THUS FAR. PWS STILL ABOVE NORMAL FOR SEASON AND WARM LAYER ON SOUNDING SIMILAR TO YESTERDAYS ANTICIPATE HEAVY RAIN AGAIN. WILL CONTINUE FLASH FLOOD WATCH THROUGH THE NIGHT WITH REPORTS OF HEAVY RAIN OVER SOUTHERN COUNTIES. MAY HAVE TO EXPAND NORTH THROUGH THE NIGHT. HAVE TRENDED TOWARDS GFS SOLUTIONS FOR QPF FORECAST SYSTEM PROGGED TO LIFT OUT QUICKLY SATURDAY BUT HAVE TRENDED SLOWER WITH THE FORECAST AND RETAINED CHANCES THROUGH SATURDAY NIGHT. ISOLATED SHOWERS POSSIBLE FOR SUNDAY BUT HAVE LEFT DRY FOR NOW. BOUNDARY TO THE SOUTH DRIFTS NORTH SUNDAY NIGHT WITH SCHCS RETAINED. WITH H5 RIDGING INTO NORTHERN PLAINS UPPER LOW OVER NEVADA WILL EJECT ENERGY ACROSS THE RIDGE WITH SCHC PRECIP THROUGH THE BEGINNING OF THE WEEK. && .AVIATION... THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE...WILL DEVELOP OVER SOUTHWEST NEB AND NORTHWEST KS THROUGH THE AFTERNOON...AND THEN MOVE NORTHEAST TOWARD THE KLBF TAF SITE. LARGE HAIL AND STRONG/VARIABLE WINDS ARE POSSIBLE. OTHERWISE...SUSTAINED NON THUNDERSTORMS WINDS OF 20-25 KT...WITH GUSTS UP TO 40 KT ARE POSSIBLE THROUGH THE AFTERNOON AT BOTH KLBF AND KVTN. SHOWERS/THUNDERSTORMS WILL PERSIST TILL ABOUT 10Z...BUT LOW LVL CLOUD COVER COULD PERSIST BEHIND THE DEPARTING THUNDERSTORM COMPLEX THROUGH THE MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ038-057>059-069>071. TORNADO WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ069>071. && GARNER/POWER
Hazardous weather outlook, May 23, 2:39 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT FRI MAY 23 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT FRI MAY 23 2008 /239 PM MDT FRI MAY 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS AREAS GENERALLY EAST OF HIGHWAY 83 THROUGH THE AFTERNOON. LOCALLY HEAVY RAINFALL MAY OCCUR...CAUSING FLASH FLOODING DUE TO BRIEF BUT INTENSE RAINFALL ALREADY ON SATURATED GROUND. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN ALLIANCE TO BROKEN BOW LINE. AN AREA OF SURFACE LOW PRESSURE WAS SITUATED OVER EASTERN COLORADO DURING THE EARLY AFTERNOON...WITH A WARM FRONT EXTENDING EAST FROM THE LOW ACROSS NORTHERN KANSAS...AND A TROUGH OF LOW PRESSURE EXTENDING NORTH INTO THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THESE BOUNDARIES DURING THE MID TO LATE AFTERNOON...AND THEN SPREAD NORTH TO NORTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING. STORMS FORMING OVER NORTHWEST KANSAS WILL MOVE NORTH INTO SOUTHWEST NEBRASKA...WITH A THREAT FOR LARGE HAIL AND ISOLATED TORNADOES. ADDITIONAL STORM FORMATION IS POSSIBLE OVER NORTHEAST COLORADO AND THE PANHANDLE. THESE STORMS MAY MOVE NORTHEAST INTO WESTERN NEBRASKA...AND WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND PERHAPS A TORNADO OR TWO. STORMS WILL CONTINUE TO INCREASE IN COVERAGE THROUGH FRIDAY NIGHT...WITH A CONTINUED THREAT FOR SEVERE WEATHER EXPECTED. ANOTHER CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ACROSS MUCH OF SOUTHWEST AND CENTRAL NEBRASKA...WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. RECENT HEAVY RAINS...AND THE LIKELIHOOD FOR ADDITIONAL INTENSE RAINFALL...COULD EASILY CAUSE FLASH FLOODING. RESIDENTS RESIDING IN THE MODERATE RISK AREA SHOULD BE ON A HIGH STATE OF ALERT THROUGH FRIDAY NIGHT. REVIEW SEVERE WEATHER SAFETY RULES AND LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE LARGE STORM SYSTEM CONTINUES TO ROTATE ACROSS THE SOUTHWESTERN UNITED STATES...THUNDERSTORMS WILL OCCUR DAILY INTO THE HOLIDAY WEEKEND. MOISTURE FROM THE GULF OF MEXICO WILL REMAIN IN PLACE ACROSS THE CENTRAL PLAINS LEADING TO A PATTERN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AREAS OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE POSSIBLE DUE TO ALREADY SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY ACROSS WESTERN AND SOUTHWESTERN NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, May 23, 10:43 AM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN STOCKVILLE 40.53N 100.38W
05/23/2008 M5.45 INCH FRONTIER NE CO-OP OBSERVER
24 HOUR RAINFALL AMOUNT
&&
JWSLocal storm report, May 23, 1:47 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 12 S STOCKVILLE 40.36N 100.38W
05/23/2008 M1.00 INCH FRONTIER NE PUBLIC
&&
CARMELLocal storm report, May 23, 2:01 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 9 S CURTIS 40.50N 100.51W
05/23/2008 FRONTIER NE LAW ENFORCEMENT
COUNTY ROADS FLOODED AND WASHED OUT. 4.70 INCHES OF RAIN
SINCE MIDNIGHT AND TOTAL RAINFALL OF 7 INCHES REPORTED BY
SPOTTER.
&&
CARMELLocal storm report, May 23, 2:07 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 10 SSE STOCKVILLE 40.40N 100.31W
05/23/2008 FRONTIER NE LAW ENFORCEMENT
WATER REPORTED OVER COUNTY ROAD WEST OF MEDICINE CREEK BY
LAW ENFORCEMENT. ROAD WAS REPORTED UNDER WATER.
&&
CARMELLocal storm report, May 23, 2:24 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 10 SW EUSTIS 40.56N 100.16W
05/23/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM MDT | Tornado Warning | LBF | Frontier | 39 min |
| May 23, 2:55 AM MDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Hayes, Keith, Lincoln and 1 more | 24 hr |
| May 23, 7:07 AM MDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 9 hr |
| May 23, 1:00 PM MDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
| May 23, 1:26 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| May 23, 2:13 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| May 23, 2:18 PM MDT | Tornado Warning | LBF | Frontier | 27 min |
| May 23, 3:03 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 42 min |
| May 23, 3:31 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| May 23, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| May 23, 4:02 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes | 6 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.